Forum

Tecfidera virgin

I’ ve taken an asprin, eaten my porridge and a banana had a spoonful of peanut butter, taken a deep breath and swallowed a tablet.

Thank you for all the advice. Im now waiting, not sure for what, I feel fine at the moment!!!

Annabell

Hi Annabell.

I was the very same as you spent all day waiting for something to happen and guess what nothing did.

Sometimes the worry of what might happen is worse than the side effects if any.

I just had a bit of flushing nothing else been on tecfidera for a year now much better than injecting.

The only other thing I did different was I asked my ms nurse if I could stay on low dose for a few weeks longer it helps with getting your body get used to the drug also can cut down on tummy issues.

So my advice is relax and enjoy your day.

Anne.

my condolences on feeling compelled to eat porridge and peanut butter.

both, vile concoctions.

:slight_smile:

Hi Paolo,

Must agree with your comment! Just took morning tablet with the above and was disgusting.

Will re think for tomorrow.

x

Hi annabell

If you’re having trouble eating enough for breakfast, and let’s face it porridge and peanut butter aren’t for everyone, try having your first Tecfidera with lunch. So long as the gap between pills one and two is more than 4 hours it should be OK. Obviously if you find you suffer with more side effects that way you’ll need to work out something that works for you re breakfast. Personally I’ve found that taking my pill in between two halves of a sandwich (something reasonably substantial like cheese, tuna etc) works well. I have lunch at about 1ish and dinner at about 7ish when I take pill number two.

I’ve not had really awful gastro-intestinal side effects and don’t often feel nauseous nowadays (maybe once a week or so). Hopefully you’ll find what suits you best.

Sue

As said, optimal dosing comes with each pill being munched 12 hours apart. However, the limitations on the advice provided state a minimum of 4 hours. And so good advice from ssssssssssssue.

As for what to eat when taking the Tec. I understand that the professional wisdom specifies fatty or protein rich food stuffs. I cannot say i would agree that such are necessary for success. In fact, i would argue that it is not what you eat, but how much of it.

I have next to no fat in my diet at all. And i doubt my breakfast of dry toast and jam constitutes are large percentage of protein and yet, here i am gastro-disturbance free. :slight_smile:

Good luck and keep on taking the Tec. As time passes, you will learn what does or does not work for you. Just do not feel sentenced to a lifetime of porridge and peanut butter!